Zhaohu Nie Ph.D.

Mathematics and Statistics

Associate Professor


Zhaohu Nie

Contact Information

Office Location: Animal Science (ANSC) 316
Phone: (435) 797-2812
Email: zhaohu.nie@usu.edu

Educational Background

PhD, Mathematics, Stony Brook University, 2005
Karoubi's construction for motivic cohomology operations
MS, Mathematics, Shandong University, 1999
BS, Mathematics, Shandong University, 1997

Biography

With a Ph.D. in mathematics from Stony Brook University (SUNY), I had worked at Texas A&M University and Penn State University (Altoona Campus) before coming to Utah State University in Fall 2011.

Teaching Interests

Pure mathematics at all levels

Research Interests

Differential geometry, integrable systems, and differential equations.

Awards

Department Researcher of the Year, 2018

Department of Mathematics & Statistics, Utah State University

Department Researcher of the Year, 2017

Department of Mathematics and Statistics, Utah State University


Publications | Journal Articles

Academic Journal

  • Lin, C.S, Nie, Z., Wei, J., (2018). Toda systems and hypergeometric equations. Transactions of the American Mathematical Society, 370:11, 7605–7626. doi: https://doi.org/10.1090/tran/7577
  • Li, L.C, Nie, Z., (2017). On the Liouville integrability of the periodic Kostant-Toda flow on matrix loops of level $k$. Communications in Mathematical Physics, 352:3, 1153--1203.
  • Nie, Z., (2017). Toda field theories and integral curves of standard differential systems. Journal of Lie Theory, 27:2, 377--395.
  • Nie, Z., (2016). Classification of solutions to Toda systems of types $C$ and $B$ with singular sources. Calculus of Variations and Partial Differential Equations, 55, 55:53.
  • Li, L.C, Nie, Z., (2015). Integrability of the periodic Kostant-Toda flow on matrix loops of level $k$. C. R. Math. Acad. Sci. Paris, 353:4, 363--367.
  • Anderson, I.M, Nie, Z., Nurowski, P., (2015). Non-rigid parabolic geometries of Monge type. Advances in Mathematics, 277:4, 24--55.
  • Nie, Z., (2014). Intrinsic construction of invariant functions on simple Lie algebras. Journal of Algebra, 402, 158--173.
  • Nie, Z., (2014). On characteristic integrals of Toda field theories. Journal of Nonlinear Mathematical Physics, 21 (2014):1, 120--131.
  • Nie, Z., (2012). On Sha's secondary Chern-Euler class. Canadian Mathematical Bulletin, 55:3, 586-596.
  • Nie, Z., (2012). On transgression in associated bundles. Houston Journal of Mathematics, 38:3, 741-749.
  • Nie, Z., (2012). Secondary Chern-Euler forms and the Law of Vector Fields. Proceedings of the American Mathematical Society, 140:3, 1085-1096.
  • Nie, Z., (2012). Solving Toda field theories and related algebraic and differential properties. Journal of Geometry and Physics, 62:12, 2424-2442.
  • Nie, Z., (2012). The secondary Chern-Euler class for a general submanifold. Canadian Mathematical Bulletin, 55:2, 368--377.
  • Li, L.C, Nie, Z., (2011). Liouville integrability of a class of integrable spin Calogero-Moser systems and exponents of simple Lie algebras. Communications in Mathematical Physics, 308:2, 415-438.
  • Nie, Z., (2009). Blow-up formulas and smooth birational invariants. Proceedings of the American Mathematical Society, 137, 2529-2539.
  • Brosnan, P., Fang, H., Nie, Z., Pearlstein, G., (2009). Singularities of admissable normal functions. Inventiones Mathematicae, 177:3, 599-629.
  • dos Santos, P., Nie, Z., (2009). Stable equivariant abelianization, its properties, and applications. Topology and its Applications, 156, 979-996.
  • Nie, Z., (2008). Karoubi's construction for motivic cohomology operations. American Journal of Mathematics, 130:3, 713-762.
  • Nie, Z., (2007). A functor converting equivariant homology to homotopy. Bulletin of the London Mathematical Society, 39:3, 499-508.
  • Nie, Z., (2000). Matrix equation and its application to classification of finite-dimensional estimation algebras. Progress in Natural Science, 10:8, 594-600.

An asterisk (*) at the end of a publication indicates that it has not been peer-reviewed.

Publications | Other

An asterisk (*) at the end of a publication indicates that it has not been peer-reviewed.

Teaching

MATH 5270 - Complex Variables, Spring 2021
MATH 5220 - Introduction to Analysis II, Spring 2021
MATH 6110 - Differential Geometry, Fall 2020
MATH 5210 - Introduction to Analysis I, Fall 2020
MATH 5110 - Differential Geometry, Spring 2020
MATH 5220 - Introduction to Analysis II, Spring 2020
MATH 6910 - Directed Reading and Conference, Spring 2019
MATH 6110 - Differential Geometry, Fall 2018
MATH 5340 - Theory of Linear Algebra, Fall 2018
MATH 5270 - Complex Variables, Spring 2018
MATH 5220 - Introduction to Analysis II, Spring 2018
MATH 5210 - Introduction to Analysis I, Fall 2017
MATH 5270 - Complex Variables, Spring 2017
MATH 5220 - Introduction to Analysis II, Spring 2017
MATH 5340 - Theory of Linear Algebra, Fall 2016
MATH 5270 - Complex Variables, Spring 2016
MATH 5220 - Introduction to Analysis II, Spring 2016
MATH 5210 - Introduction to Analysis I, Fall 2015
MATH 5220 - Introduction to Analysis II, Spring 2015
MATH 2210 - Multivariable Calculus, Spring 2015
MATH 5210 - Introduction to Analysis I, Fall 2014
MATH 5270 - Complex Variables, Spring 2014
MATH 2210 - Multivariable Calculus, Spring 2014
MATH 6210 - Real Analysis, Fall 2013
MATH 6110,7110 - Differential Geometry, Spring 2013
MATH 2210 - Multivariable Calculus, Spring 2013
MATH 5110 - Differential Geometry, Fall 2012
MATH 5270 - Complex Variables, Spring 2012
MATH 2210 - Multivariable Calculus, Fall 2011
MATH 2210 - Multivariable Calculus, Fall 2011

Graduate Students Mentored

Ting-Yao Lee, Mathematics & Statistics, May 2020 - May 2021
Zachary Youmans, , Mathematics & Statistics, October 2018 - May 2020
Patrick Seegmiller, Mathematics & Statistics, July 2012 - May 2015